| Model Number |
SCD7A39 |
| Medical Device Problem Codes |
Failure to Fire (2610); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/15/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the dissector was broken off and returned.Functional testing found that the assembled device returned a green light and produced a welcome tone.The assembled device immediately alarmed when activated.The waveguide was inspected under magnification and the origin of the crack was identified.Investigation personnel concluded that the titanium waveguide became cracked from continued use after it may have come in contact with a metallic object.Use after damage can cause the cracked waveguide to break off.It was reported that the device did not activate.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: contact between the active blade and other metal objects (hemostats, clips, staples, retractors, etc.) may result in product damage, such as a broken blade.Pieces of a broken blade may fall into the surgical cavity causing unintended tissue damage.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during procedure, the dissector would not activate.The dissector was replaced with a new one and the surgery went well.There was no patient injury.Medtronic's initial evaluation of the incident device found that the dissector was broken off and returned.Use after damage can cause the cracked waveguide to break off.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during procedure; the dissector would not activate.The dissector was replaced with a new one and the surgery went well.The device broke during procedure and there was no piece that fell into the patient cavity.There was no patient injury.Medtronic's initial evaluation of the incident device found that the dissector was broken off and returned.Use after damage can cause the cracked waveguide to break off.